Posted by: Concerned Mom | 2009-12-20

Mood swings and Lamitor-50

My adoptive daughter is struggling terribly with mood swings and depression. Her biological mother suffers from Bipolar and the doctor said she may be headed that way if we don'  t treat her and if she doesn'  t lay off alcohol. (She is 17)

She has been on Cylift for about a year now, but he has very recently put her on Lamitor 50 in addition to the cylift. I read the enclosed leaflet and OMG! The side-effects are scary! Why is an epilepsy medication prescribed for mood swings?

She has been complaining of a headache today, which could be from the sun, but how will I ever be sure if there are sooooo many side effects, and life threatening side effects at that?

I wasn'  t with when the doctor prescribed it, but is it a good thing? It sounds like such an unbelievably dangerous drug?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Anti-epileptics are commonly used as mood stabilisers. You should discuss the pros and cons with your daughter's doctor to decide at length if this medication is appropriate. Please remember that pharmaceuticals need to be reported on every and any side effect. This is why the list of side effects are so long.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: esti | 2009-12-20

Eks ook ' n bipolere depressie leier, en gebruiK DEGRANOL generic van TEGRETOL ook ' n epilepsie middel. Is al 9 jaar daarop en dit is baie effektief. Ek glo nie jy moet bekommerd wees oor die medikasie nie.

Reply to esti

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.